Alert archive / Kansas / River Flood Warnings in 2013
River Flood Warning 7, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Aug 2, 2013, 8:00 AM CDT for Cloud County, Kansas. It took effect at Aug 2, 2013, 9:21 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2013, 8:00 AM CDT (13:00 UTC)
- In effect from
- Aug 2, 2013, 9:21 PM CDT
- Expired
- Aug 3, 2013, 10:04 AM CDT
- In force
- 13 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
County Cloud County, KS
The radar
The Grand Island radar (KUEX), 115 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buffalo Creek (KS River Basin) at Jamestown (JMSK1).
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06855800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
086 WGUS43 KTOP 021300 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 800 AM CDT FRI AUG 2 2013 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Buffalo Creek near Jamestown affecting Cloud County Republican River at Clay Center affecting Clay County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC029-022100- /O.NEW.KTOP.FL.W.0007.130803T0900Z-130804T0642Z/ /JMSK1.1.ER.130803T0900Z.130803T1200Z.130803T1242Z.NO/ 800 AM CDT FRI AUG 2 2013 The National Weather Service in Topeka, KS has issued a * Flood warning for The Buffalo Creek near Jamestown. * from late tonight to late Saturday night. * At 7:45 AM Friday the stage was estimated at 5.4 feet. * Flood stage is 16.0 feet. * Forecast...The creek is forecast to have a maximum value of 16.2 feet Saturday morning. * Impact...At 16.0 feet...Minor flooding begins along the creek as the south bank overflows. $$ KSC027-022100- /O.NEW.KTOP.FL.W.0008.130802T1800Z-130805T0200Z/ /CYCK1.1.ER.130802T1800Z.130803T1200Z.130804T1400Z.NO/ 800 AM CDT FRI AUG 2 2013 The National Weather Service in Topeka, KS has issued a * Flood warning for The Republican River at Clay Center. * from this afternoon to Sunday evening. * At 7:45 AM Friday the stage was 12.7 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this afternoon and continue to rise to near 17.6 feet by Saturday morning.the river will fall below flood stage by late Sunday morning. * Impact...At 17.0 feet...Flooding occurs between 16th...17th and 18th Roads and between Limestone and Osage Roads. * Impact...At 15.0 feet...Lowland agricultural flooding occurs from U.S. Highway 24 to Milford Lake. $$
5 follow-up statements
869 WGUS83 KTOP 021828 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 128 PM CDT FRI AUG 2 2013 ...The Flood Warning continues for the following streams in Kansas... Chapman Creek near Chapman affecting Dickinson County Republican River at Clay Center affecting Clay County Smoky Hill River near Enterprise affecting Dickinson County Buffalo Creek near Jamestown affecting Cloud County Cottonwood River near Emporia affecting Lyon County Lyon Creek above Woodbine affecting Geary County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-030228- /O.CON.KTOP.FL.W.0004.000000T0000Z-130805T0430Z/ /EMPK1.2.ER.130731T0635Z.130803T1200Z.130804T1030Z.NO/ 128 PM CDT FRI AUG 2 2013 The Flood Warning continues for The Cottonwood River near Emporia. * until Sunday evening. * At 1:01 PM Friday the stage was 24 feet. * Flood stage is 20 feet. * Forecast...Remain near 24 feet through early Saturday morning before falling. * Minor flooding is occurring and Moderate flooding is forecast. * Impact...At 24 feet...Highway K 99 on the south bank floods. $$ KSC041-030228- /O.EXT.KTOP.FL.W.0009.130802T1825Z-130804T0142Z/ /ENTK1.2.ER.130802T1801Z.130803T0600Z.130803T1342Z.NO/ 128 PM CDT FRI AUG 2 2013 The Flood Warning continues for The Smoky Hill River near Enterprise. * until Saturday evening. * At 12:45 PM Friday the stage was 25.9 feet. * Flood stage is 26 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this afternoon and continue to rise to near 29 feet by early Saturday morning. * Impact...At 30 feet...Kansas Highway 43 just north of the river floods. $$ KSC029-030228- /O.CON.KTOP.FL.W.0007.130803T0900Z-130804T0642Z/ /JMSK1.1.ER.130803T0900Z.130803T1200Z.130803T1242Z.NO/ 128 PM CDT FRI AUG 2 2013 The Flood Warning continues for The Buffalo Creek near Jamestown. * from late tonight to late Saturday night. * Flood stage is 16 feet. * Forecast...The river is forecast to have a maximum value of 16.2 feet Saturday morning. * Impact...At 16 feet...Minor flooding begins along the creek as the south bank overflows. $$ KSC041-030228- /O.EXT.KTOP.FL.W.0006.000000T0000Z-130804T1531Z/ /CHPK1.1.ER.130802T1212Z.130803T0600Z.130804T0331Z.NO/ 128 PM CDT FRI AUG 2 2013 The Flood Warning continues for The Chapman Creek near Chapman. * until Sunday morning. * At 12:45 PM Friday the stage was 21 feet. * Flood stage is 19 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 22 feet by early Saturday morning. The river will fall below flood stage Saturday before midnight. $$ KSC061-030228- /O.CON.KTOP.FL.W.0011.000000T0000Z-130804T0415Z/ /WDBK1.1.ER.000000T0000Z.130803T0000Z.130803T1015Z.NO/ 128 PM CDT FRI AUG 2 2013 The Flood Warning continues for The Lyon Creek above Woodbine. * until Saturday evening. * At 11:25 AM Friday the stage was 21.3 feet. * Flood stage is 17 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 26 feet by this evening. The river will fall below flood stage Saturday morning. $$ KSC027-030228- /O.EXT.KTOP.FL.W.0008.000000T0000Z-130805T0900Z/ /CYCK1.1.ER.130802T1547Z.130803T1200Z.130804T2100Z.NO/ 128 PM CDT FRI AUG 2 2013 The Flood Warning continues for The Republican River at Clay Center. * until late Sunday night. * At 1:00 PM Friday the stage was 16.1 feet. * Flood stage is 15 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 18.4 feet by Saturday morning. The river will fall below flood stage Sunday afternoon. * Impact...At 17 feet...Flooding occurs between 16th...17th and 18th Roads and between Limestone and Osage Roads. $$
985 WGUS83 KTOP 022201 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 501 PM CDT FRI AUG 2 2013 ...The Flood Warning is cancelled for the following streams in Kansas... Elk Creek at Clyde affecting Clay and Cloud Counties ...The Flood Warning continues for the following streams in Kansas... Buffalo Creek near Jamestown affecting Cloud County Cottonwood River near Emporia affecting Lyon County Mud Creek near Abilene affecting Dickinson County Republican River at Clay Center affecting Clay County Chapman Creek near Chapman affecting Dickinson County Lyon Creek above Woodbine affecting Geary County Smoky Hill River near Enterprise affecting Dickinson County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-030601- /O.EXT.KTOP.FL.W.0004.000000T0000Z-130805T1446Z/ /EMPK1.2.ER.130731T0635Z.130802T2000Z.130804T2046Z.NO/ 501 PM CDT FRI AUG 2 2013 The Flood Warning continues for The Cottonwood River near Emporia. * until Monday morning. * At 3:00 PM Friday the stage was 24.0 feet. * Flood stage is 20.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Sunday afternoon. * Impact...At 24.0 feet...Highway K 99 on the south bank floods. $$ KSC041-030601- /O.CON.KTOP.FL.W.0009.000000T0000Z-130804T0142Z/ /ENTK1.2.ER.130802T1803Z.130803T0600Z.130803T1342Z.NO/ 501 PM CDT FRI AUG 2 2013 The Flood Warning continues for The Smoky Hill River near Enterprise. * until Saturday evening. * At 4:45 PM Friday the stage was 27.1 feet. * Flood stage is 26.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 29.0 feet by early Saturday morning. The river will fall below flood stage Saturday morning. * Impact...At 30.0 feet...Kansas Highway 43 just north of the river floods. $$ KSC029-030601- /O.EXT.KTOP.FL.W.0007.130803T1000Z-130804T0640Z/ /JMSK1.1.ER.130803T1000Z.130803T1200Z.130803T1240Z.NO/ 501 PM CDT FRI AUG 2 2013 The Flood Warning continues for The Buffalo Creek near Jamestown. * from late tonight to late Saturday night. * Flood stage is 16.0 feet. * Forecast...The river is forecast to have a maximum value of 16.2 feet Saturday morning. * Impact...At 16.0 feet...Minor flooding begins along the creek as the south bank overflows. $$ KSC041-030601- /O.CON.KTOP.FL.W.0006.000000T0000Z-130804T1531Z/ /CHPK1.1.ER.130802T1212Z.130803T0600Z.130804T0331Z.NO/ 501 PM CDT FRI AUG 2 2013 The Flood Warning continues for The Chapman Creek near Chapman. * until Sunday morning. * At 4:45 PM Friday the stage was 21.5 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 22.0 feet by early Saturday morning. The river will fall below flood stage Saturday before midnight. $$ KSC061-030600- /O.CON.KTOP.FL.W.0011.000000T0000Z-130804T0415Z/ /WDBK1.1.ER.000000T0000Z.130803T0000Z.130803T1015Z.NO/ 501 PM CDT FRI AUG 2 2013 The Flood Warning continues for The Lyon Creek above Woodbine. * until Saturday evening. * At 11:25 AM Friday the stage was 21.3 feet. * Flood stage is 17.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 26.0 feet by this evening. The river will fall below flood stage Saturday morning. $$ KSC041-030600- /O.EXT.KTOP.FL.W.0012.000000T0000Z-130803T1912Z/ /ALEK1.1.ER.130802T1853Z.130803T0000Z.130803T0112Z.NR/ 501 PM CDT FRI AUG 2 2013 The Flood Warning continues for The Mud Creek near Abilene. * until Saturday afternoon. * At 3:54 PM Friday the stage was 15.6 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 16.0 feet by this evening. The river will fall below flood stage this evening. * Impact...At 15.5 feet...Farm fields on the east bank of Mud Creek near 14th Street Floods. $$ KSC027-030600- /O.EXT.KTOP.FL.W.0008.000000T0000Z-130805T1312Z/ /CYCK1.1.ER.130802T1547Z.130803T1200Z.130805T0112Z.NO/ 501 PM CDT FRI AUG 2 2013 The Flood Warning continues for The Republican River at Clay Center. * until Monday morning. * At 4:45 PM Friday the stage was 17.1 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 18.9 feet by Saturday morning. The river will fall below flood stage Sunday evening. * Impact...At 17.0 feet...Flooding occurs between 16th...17th and 18th Roads and between Limestone and Osage Roads. $$ KSC027-029-022231- /O.CAN.KTOP.FL.W.0010.000000T0000Z-130803T1245Z/ /CLDK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 501 PM CDT FRI AUG 2 2013 The Flood Warning is cancelled for The Elk Creek at Clyde. * At 8:25 AM Friday the stage was 13.3 feet. * Flood stage is 14.0 feet. * Forecast...The river is forecast to continue falling to 6.4 feet by Saturday morning. * Impact...At 14.0 feet...Low land areas along the creek flood. $$
172 WGUS83 KTOP 022235 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 535 PM CDT FRI AUG 2 2013 ...The Flood Warning continues for the following streams in Kansas... Buffalo Creek near Jamestown affecting Cloud County Lyon Creek above Woodbine affecting Geary County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC029-030635- /O.EXT.KTOP.FL.W.0007.130803T0142Z-130804T0145Z/ /JMSK1.1.ER.130803T0142Z.130803T0600Z.130803T0745Z.NO/ 535 PM CDT FRI AUG 2 2013 The Flood Warning continues for The Buffalo Creek near Jamestown. * from this evening to Saturday evening. * At 5:00 PM Friday the stage was 15.4 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 16.5 feet by early Saturday morning.the river will fall below flood stage by early Saturday morning. * Impact...At 16.0 feet...Minor flooding begins along the creek as the south bank overflows. $$ KSC061-030635- /O.CON.KTOP.FL.W.0011.000000T0000Z-130804T0415Z/ /WDBK1.1.ER.000000T0000Z.130803T0000Z.130803T1015Z.NO/ 535 PM CDT FRI AUG 2 2013 The Flood Warning continues for The Lyon Creek above Woodbine. * until Saturday evening. * At 5:00 PM Friday the stage was 21.2 feet. * Flood stage is 17.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 26.0 feet by this evening. The river will fall below flood stage Saturday morning. $$
137 WGUS83 KTOP 030138 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 838 PM CDT FRI AUG 2 2013 ...The Flood Warning continues for the following streams in Kansas... Buffalo Creek near Jamestown affecting Cloud County Chapman Creek near Chapman affecting Dickinson County Lyon Creek above Woodbine affecting Geary County Republican River at Clay Center affecting Clay County Smoky Hill River near Enterprise affecting Dickinson County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC041-030938- /O.EXT.KTOP.FL.W.0009.000000T0000Z-130804T0138Z/ /ENTK1.2.ER.130802T1803Z.130803T0600Z.130803T1338Z.NO/ 838 PM CDT FRI AUG 2 2013 The Flood Warning continues for The Smoky Hill River near Enterprise. * until Saturday evening. * At 7:45 PM Friday the stage was 27.5 feet. * Flood stage is 26.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 27.7 feet by early Saturday morning. The river will fall below flood stage Saturday morning. * Impact...At 27.0 feet...Railroad tracks near Enterprise flood. $$ KSC029-030938- /O.EXT.KTOP.FL.W.0007.130803T0221Z-130804T0152Z/ /JMSK1.1.ER.130803T0221Z.130803T0600Z.130803T0752Z.NO/ 838 PM CDT FRI AUG 2 2013 The Flood Warning continues for The Buffalo Creek near Jamestown. * until Saturday evening. * At 5:00 PM Friday the stage was 15.4 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 16.5 feet by early Saturday morning.the river will fall below flood stage by early Saturday morning. * Impact...At 16.9 feet...Farm field along the north bank of the Buffalo Creek floods. $$ KSC041-030938- /O.EXT.KTOP.FL.W.0006.000000T0000Z-130804T1132Z/ /CHPK1.1.ER.130802T1212Z.130803T0000Z.130803T2332Z.NO/ 838 PM CDT FRI AUG 2 2013 The Flood Warning continues for The Chapman Creek near Chapman. * until Sunday morning. * At 7:45 PM Friday the stage was 21.6 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 21.6 feet by early Saturday morning. The river will fall below flood stage Saturday evening. $$ KSC061-030938- /O.EXT.KTOP.FL.W.0011.000000T0000Z-130804T0218Z/ /WDBK1.1.ER.000000T0000Z.130802T1625Z.130803T0818Z.NO/ 838 PM CDT FRI AUG 2 2013 The Flood Warning continues for The Lyon Creek above Woodbine. * until Saturday evening. * At 5:00 PM Friday the stage was 21.2 feet. * Flood stage is 17.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Saturday morning. $$ KSC027-030938- /O.EXT.KTOP.FL.W.0008.000000T0000Z-130805T0215Z/ /CYCK1.1.ER.130802T1547Z.130802T2200Z.130804T1415Z.NO/ 838 PM CDT FRI AUG 2 2013 The Flood Warning continues for The Republican River at Clay Center. * until Sunday evening. * At 8:15 PM Friday the stage was 17.0 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by late Sunday morning. * Impact...At 17.0 feet...Flooding occurs between 16th...17th and 18th Roads and between Limestone and Osage Roads. $$
421 WGUS83 KTOP 031504 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1004 AM CDT SAT AUG 3 2013 ...The Flood Warning is cancelled for the following streams in Kansas... Buffalo Creek near Jamestown affecting Cloud County Lyon Creek above Woodbine affecting Geary County Mud Creek near Abilene affecting Dickinson County Smoky Hill River near Enterprise affecting Dickinson County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC029-031534- /O.CAN.KTOP.FL.W.0007.000000T0000Z-130804T0152Z/ /JMSK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1004 AM CDT SAT AUG 3 2013 The Flood Warning is cancelled for The Buffalo Creek near Jamestown. * Flood stage is 16.0 feet. * Forecast...The river will continue to fall to 13 feet by this afternoon. * Impact...At 16.0 feet...Minor flooding begins along the creek as the south bank overflows. $$ KSC061-031534- /O.CAN.KTOP.FL.W.0011.000000T0000Z-130804T0131Z/ /WDBK1.1.ER.000000T0000Z.130802T1625Z.130803T0622Z.NO/ 1004 AM CDT SAT AUG 3 2013 The Flood Warning is cancelled for The Lyon Creek above Woodbine. * At 9:55 AM Saturday the stage was 9.3 feet. * Flood stage is 17.0 feet. * Forecast...The river will continue to fall to 3.8 feet by Sunday morning. $$ KSC041-031534- /O.CAN.KTOP.FL.W.0012.000000T0000Z-130803T2218Z/ /ALEK1.1.ER.130802T1853Z.130802T2300Z.130803T0555Z.NR/ 1004 AM CDT SAT AUG 3 2013 The Flood Warning is cancelled for The Mud Creek near Abilene. * At 9:56 AM Saturday the stage was estimated at 9.8 feet. * Flood stage is 15.0 feet. * Forecast...The river will continue to fall to 4.5 feet by Sunday morning. $$ KSC041-031534- /O.CAN.KTOP.FL.W.0009.000000T0000Z-130804T0138Z/ /ENTK1.2.ER.130802T1803Z.130803T0230Z.130803T1403Z.NO/ 1004 AM CDT SAT AUG 3 2013 The Flood Warning is cancelled for The Smoky Hill River near Enterprise. * At 9:45 AM Saturday the stage was 25.8 feet. * Flood stage is 26.0 feet. * Fell below flood stage at 9:03 AM Saturday. * Forecast...The river will continue to fall to 14.2 feet by Sunday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Aug 2, 7:18 AM CDT, 42 minutes earlier.
Area forecast discussion, Aug 2, 7:18 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 718 AM CDT Fri Aug 2 2013 .SHORT TERM...(Today and Tonight) ISSUED AT 327 AM CDT FRI AUG 2 2013 Thunderstorms producing very heavy rainfall were continuing to move southeast into Northeast and East Central Kansas this morning. Radar loops show a storm induced MCV near Abilene moving southeast. Precipitation area has become more progressive since 07Z. MESO analysis shows strong moisture transport into North Central and East Central Kansas as the low level jet continues to veer to the southwest. This will place East Central Kansas under the gun through 12z. Isentropic lift in the 310-315K layer will continue through 15Z this morning. Given the high theta-e air advecting into East Central Kansas expect efficient rainfall production as the complex of storms moves southeast this morning. Convection should be on the wane by late morning. Mesoscale boundaries will be a focus for additional development this afternoon and evening. Instability will increase this afternoon with MLCAPE of 1500-3000 J/KG forecast. Also boundary in Nebraska will be an additional focus with storms moving southeast into North Central and Northeast Kansas tonight. Depending on where the boundary sets up will favor the higher probabilities of precipitation this afternoon and evening, most likely over East Central Kansas. Heavy rainfall threat will continue as 850 MB moisture transport increases into East Central Kansas. Some storms may also produce hail and strong winds. Will focus highest POPs across the East Central tonight. Highs today will be in the 80s with lows tonight in the upper 60s to lower 70s. .LONG TERM...(Saturday night through Thursday) ISSUED AT 327 AM CDT FRI AUG 2 2013 The active pattern for this summer will continue through the mid range and extended forecast period. For the majority of the weekend and next week the area will remain under northwest mid level flow, characterized by H5 winds in the 30 to 40 knot range, and upper level H25 winds in the 40 to 50 knot range. By this weekend a surface ridge will form across the northern plains, extending northward into continental Canada. The southern edge of this ridge will represent a surface boundary, where nearly continual chances for showers and thunderstorms will reside through the weekend into next week. For Saturday and Saturday night rain chances will increase from west to east along the surface boundary as the overnight low level jet interacts with that boundary. Expect those showers to push off to the east through the overnight hours Saturday night into Sunday morning, bringing a decent batch of rain to most of northeast Kansas. Precipitation chances will dwindle through the day on Sunday, and likely be relegated to the southeastern zones (East Central Kansas) for Sunday night into Monday morning. Also sustaining the several chances for rain in the extended period, especially after Monday will be one or more impulses of energy embedded within the northwest flow. The exact timing and location of these impulses is rather uncertain that far out, but the potential for these embedded waves, as well as the nearly stationary boundary, which is expected to linger in the area for the next several days, will prompt the seemingly continuous chance for rain through the entire mid range and extended forecast. Generally speaking, with the potential for a large portion of the area to be north of the stationary boundary, as well as several periods of thick, passing clouds and rain expect temperatures to be at or well below normal through the extended period. Forecast highs through the weekend and next week will call for lower to mid 80s, with upper 80s south of Interstate 70, however those temps could be cooler should cloud cover and rain interfere with diurnal warm ups. JL && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z Saturday MORNING) ISSUED AT 718 AM CDT FRI AUG 2 2013 VFR conditions are expected outside of convection this morning. Showers have moved out of the TOP and FOE terminals but another narrow band of showers was moving near the MHK terminal and should last through 14Z. Placement of remnant boundaries from the morning convection will make timing redevelopment of TSRA tricky. At this time will add some vcts after 00Z. Winds will become south near 10 kts then back to the east northeast by 12z Sat. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...53 LONG TERM...JL AVIATION...53
Hazardous weather outlook, Aug 2, 5:17 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 517 AM CDT FRI AUG 2 2013 KSZ008>012-020>024-026-034>040-054>056-058-059-031030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 517 AM CDT FRI AUG 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS WILL MOVE ACROSS NORTHEAST AND EAST CENTRAL KANSAS THROUGH THE MORNING HOURS...AND SHOULD MOVE OUT OF THE AREA BY EARLY AFTERNOON. ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON INTO THIS EVENING. THESE AFTERNOON STORMS COULD BE SEVERE WITH ONE INCH HAIL...STRONG GUSTY WINDS...AND HEAVY RAIN BEING THE PRIMARY THREATS. THE MOST LIKELY AREA FOR STRONG TO SEVERE STORMS WILL BE SOUTH OF INTERSTATE 70 LATER THIS EVENING. MORE WIDESPREAD THUNDERSTORMS WILL BE POSSIBLE DURING THE OVERNIGHT HOURS ACROSS THE ENTIRE AREA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED WITH THESE OVERNIGHT SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OFF AND ON CHANCES FOR THUNDERSTORMS CONTINUE THROUGH THE WEEKEND AND THROUGH THE MID TO LATE PART OF NEXT WEEK. WITH SEVERAL CHANCES FOR THUNDERSTORMS THROUGH THE COMING WEEK... AND MUCH OF THE AREA HAVING RECEIVED HEAVY RAINFALL IN LATE JULY...THERE IS SOME POTENTIAL FOR FLOODING THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAIN TOTALS OVER ONE INCH AND ANY SEVERE WEATHER INCLUDING HAIL LARGER THAN ONE INCH AND ANY WIND DAMAGE.
In the hours before
Local storm report, Aug 2, 6:07 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
607 AM CDT FRI AUG 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 AM HEAVY RAIN 6 NE TALMAGE 39.09N 97.18W
08/02/2013 M3.18 INCH DICKINSON KS TRAINED SPOTTER
STORM TOTAL AS OF 6 AM.
&&
JLLocal storm report, Aug 2, 6:32 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
632 AM CDT FRI AUG 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 AM HEAVY RAIN AMERICUS 38.51N 96.26W
08/02/2013 E2.50 INCH LYON KS BROADCAST MEDIA
STORM TOTAL AS OF 630 AM.
&&
JLLocal storm report, Aug 2, 7:35 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
735 AM CDT FRI AUG 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 S CONCORDIA 39.56N 97.66W
08/02/2013 M5.43 INCH CLOUD KS TRAINED SPOTTER
STORM TOTAL PRECIPITATION.
&&
JWLocal storm report, Aug 2, 7:37 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
737 AM CDT FRI AUG 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 4 S CHAPMAN 38.91N 97.04W
08/02/2013 M3.50 INCH DICKINSON KS TRAINED SPOTTER
&&
JWLocal storm report, Aug 2, 7:40 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
740 AM CDT FRI AUG 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 4 WSW WOODLAWN 39.77N 95.94W
08/02/2013 M1.15 INCH NEMAHA KS TRAINED SPOTTER
&&
JWLocal storm report, Aug 2, 7:42 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
742 AM CDT FRI AUG 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 AM HEAVY RAIN CONCORDIA AIRPORT 39.55N 97.65W
08/02/2013 M5.37 INCH CLOUD KS ASOS
STORM TOTAL THROUGH 730 AM
0741 AM HEAVY RAIN MANHATTAN AIRPORT 39.16N 96.67W
08/02/2013 M1.83 INCH RILEY KS ASOS
STORM TOTAL THROUGH 730 AM
&&
JLThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:33 PM CDT | Special Weather Statement | TOP | Marshall | 42 min |
| Aug 1, 9:58 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha, Washington | 47 min |
| Aug 1, 10:18 PM CDT | Special Weather Statement | TOP | Nemaha | 27 min |
| Aug 1, 10:45 PM CDT | Special Weather Statement | TOP | Marshall | 45 min |
| Aug 2, 1:37 AM CDT | Areal Flood Advisory | TOP | Clay, Cloud, Republic | 3 hr |
| Aug 2, 3:04 AM CDT | Flash Flood Warning | TOP | Clay, Dickinson | 4 hr |
| Aug 2, 6:29 AM CDT | River Flood Warning | TOP | Dickinson | 52 hr |
| Aug 2, 7:08 AM CDT | Areal Flood Warning | TOP | Clay, Dickinson | 6 hr |
| Aug 2, 8:00 AM CDT | River Flood Warning | TOP | Clay | 59 hr |
| Aug 2, 9:13 AM CDT | River Flood Warning | TOP | Clay, Cloud | 8 hr |
| Aug 2, 9:13 AM CDT | River Flood Warning | TOP | Geary | 25 hr |
| Aug 2, 9:13 AM CDT | River Flood Warning | TOP | Dickinson | 25 hr |
| Aug 2, 9:13 AM CDT | River Flood Warning | TOP | Dickinson | 25 hr |
| Aug 2, 1:00 PM CDT | Areal Flood Warning | TOP | Dickinson | 4 hr |
Nearby
River Flood Warnings in Kansas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.